Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 25, 2015, 1:28 AM CDT for Choctaw County, Montgomery County, Webster County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 1:28 AM CDT (06:28 UTC)
- Expired
- Apr 25, 2015, 2:01 AM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 12:50 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS54 KJAN 250628
SVRJAN
MSC019-097-155-250715-
/O.NEW.KJAN.SV.W.0098.150425T0628Z-150425T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 215 AM CDT
* AT 128 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SLATE SPRINGS TO 6 MILES WEST OF KILMICHAEL...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EUPORA AND CHESTER AROUND 200 AM CDT.
MATHISTON...SHERWOOD AND REFORM AROUND 210 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MANTEE
AND WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3368 8903 3356 8908 3356 8909 3334 8915
3334 8964 3340 8965 3340 8971 3342 8973
3368 8952 3368 8951 3370 8951 3372 8949
3372 8919 3374 8919 3374 8904
TIME...MOT...LOC 0628Z 264DEG 40KT 3377 8940 3341 8967
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
969
WWUS54 KJAN 250648
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 AM CDT SAT APR 25 2015
MSC097-250658-
/O.CAN.KJAN.SV.W.0098.000000T0000Z-150425T0715Z/
MONTGOMERY MS-
148 AM CDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3368 8903 3356 8908 3356 8909 3334 8915
3334 8945 3339 8945 3344 8937 3355 8928
3368 8922 3372 8919 3374 8919 3374 8904
TIME...MOT...LOC 0648Z 309DEG 40KT 3370 8915 3345 8928 3334 8951
$$
MSC019-155-250715-
/O.CON.KJAN.SV.W.0098.000000T0000Z-150425T0715Z/
WEBSTER MS-CHOCTAW MS-
148 AM CDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR EASTERN WEBSTER AND NORTHERN CHOCTAW COUNTIES...
AT 148 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLARKSON TO 6 MILES SOUTH OF EUPORA TO NEAR
POPLAR CREEK...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
CUMBERLAND...CHESTER...REFORM AND SHERWOOD AROUND 155 AM CDT.
MATHISTON AROUND 200 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MANTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3368 8903 3356 8908 3356 8909 3334 8915
3334 8945 3339 8945 3344 8937 3355 8928
3368 8922 3372 8919 3374 8919 3374 8904
TIME...MOT...LOC 0648Z 309DEG 40KT 3370 8915 3345 8928 3334 8951
HAIL...1.00IN
WIND...60MPH
$$
17387
WWUS54 KJAN 250701
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 AM CDT SAT APR 25 2015
MSC019-155-250711-
/O.CAN.KJAN.SV.W.0098.000000T0000Z-150425T0715Z/
WEBSTER MS-CHOCTAW MS-
201 AM CDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBSTER AND NORTHERN
CHOCTAW COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3368 8903 3356 8908 3356 8909 3334 8915
3334 8945 3339 8945 3344 8937 3355 8928
3368 8922 3372 8919 3374 8919 3374 8904
TIME...MOT...LOC 0659Z 264DEG 40KT 3370 8915 3345 8928 3334 8951
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:21 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 24, 10:21 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1021 PM CDT FRI APR 24 2015 .UPDATE...LATEST HIRES HRRR GUIDANCE SHOWS THE BOWING LINE MOVING THROUGH THE NW LOUISIANA AND SW ARKANSAS PUSHING INTO MAINLY THE DELTA REGION LATER TONIGHT THEN DEVELOPING SOUTHEASTWARD. SPC HAS EXTENDED OUR WESTERN AREAS INTO A TORNADO WATCH UNTIL 4 AM. SO HAVE ADJUSTED ZONES AND GRIDS ACCORDINGLY. UPPER 00Z PLOTS SHOWS GOOD DIVERGENCE OVER THE REGION EVEN WITH GOOD JET ENERGY AND STRONG SHEAR. MEANWHILE ON THE SURFACE THE WARM FRONT WAS PUSHING NORTH. WILL SEND UP A 06Z BALLOON TO SEE HOW THE ATMOSPHERE HAS EVOLVED AHEAD OF THE BOWING LINE./17/ ./PREVIOUS DISCUSSION...445 PM CDT FRI APR 24 2015 .DISCUSSION...MORNING CONVECTIVE COMPLEXES HAVE DIMINISHED AS THEY HAVE MOVED EAST BUT HAVE BROUGHT SOME RAIN TO THE REGION THROUGH THIS AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE INTO THE REGION FROM THE WEST BUT THESE ARE MUCH MORE SCATTERED. DESPITE THE DRIER AIR THAT WAS IN PLACE ACROSS THE REGION THIS MORNING...LOW LEVEL MOISTURE HAS RETURNED TO THE REGION WITH DEWPOINTS ACROSS SOUTHERN AND CENTRAL SECTIONS OF THE REGION IN THE MID TO UPPER 60S. THIS IS THANKS TO A NORTHWARD MOVING WARM FRONT FROM THE COAST. NORTH OF THE WARM FRONT...DEWPOINTS ARE IN THE MID 50S BUT EXPECT THAT THESE SHOULD INCREASE THROUGH THE REMAINDER OF THE EVENING AS SOME MODELS EVEN SHOW UP TO 70 DEGREE DEWPOINTS ACROSS PORTIONS OF THE REGION. MODELS CONTINUE TO INDICATE THAT ADDITIONAL STORMS WILL DEVELOP ACROSS THE DELTA AS THE EVENING PROGRESSES....PARTICULARLY AFTER 8-10PM. AT THIS POINT VERTICAL TOTALS AND DEEP LAYER SHEAR INCREASE THROUGH THE EVENING(WITH SHEAR VALUES APPROACHING 60-70KTS) AND SHOULD BE PLENTY SUFFICIENT FOR DAMAGING WINDS...HAIL AND TORNADOES. IT APPEARS THAT THE LATEST RUNS OF THE HRRR MIGHT HAVE THE BEST HANDLE ON THE SITUATION AS A SMALL AREA OF LOW PRESSURE DEVELOPS IN THE DELTA IN ASSOCIATION WITH THE APPROACHING SQUALL LINE. IT BRINGS THE LINE THROUGH MOSTLY THE NORTHERN SECTIONS OF MY CWA FROM ABOUT 03-10Z WITH SEVERAL LEWP STRUCTURES AND IT DOES APPEAR THAT LOCATIONS ALONG AND NORTH OF I-20 HAVE THE GREATEST SEVERE POTENTIAL...ESPECIALLY IN THE DELTA. WE HAVE GONE AHEAD AND UPGRADED OUR HWO PRODUCTS ESPECIALLY IN THE DELTA WHERE A SIGNIFICANT THREAT FOR SEVERE WEATHER IS EXPECTED WITH GREATER THAN 75MPH WINDS AND STRONG TORNADOES POSSIBLE. /28/ ON SATURDAY THE OVERNIGHT THUNDERSTORM ACTIVITY WILL LEAVE A BOUNDARY SET UP OVER THE AREA AND THE GFS/ECMWF INDICATE AT LEAST ISOLATED TO SCATTERED THUNDERSTORM POTENTIAL SATURDAY AFTERNOON. WITH GOOD LAPSE RATES OF AROUND 6.5 C/KM...LARGE HAIL LOOKS LIKE IT WILL BE THE MAIN CONCERN ALONG WITH DAMAGING WIND GUSTS. STILL CANT COMPLETELY RULE OUT A TORNADO BUT HAIL AND WIND SHOULD BE THE MAIN CONCERN. EXPECT ALL OF THE THUNDERSTORM POTENTIAL TO END EARLY SATURDAY EVENING WITH CLEARING SKIES SATURDAY NIGHT AS DRIER AIR BUILDS IN./15/ THE UPPER LEVEL PATTERN ACROSS THE CONUS LOOKS TO GET QUITE AMPLIFIED BY SUNDAY AS THE PREVIOUS TROUGH ENERGY BRINGING INCLEMENT WEATHER IN THE SHORT TERM BECOMES PART OF A CONSOLIDATED AND LARGE UPPER LOW OFF THE NORTHEAST COAST AND MORE ENERGY DIGS TOWARD THE SOUTHERN PLAINS. SHORT WAVE RIDGING IN BETWEEN THESE TROUGHS WILL BE OVER THE LOWER MS VALLEY WITH A COLD FRONT PREVIOUSLY EXPECTED TO COME INTO THE NORTH SUNDAY LIKELY DELAYED UNTIL LATE IN THE DAY ACCORDING TO LATEST MODEL CONSENSUS. THIS SHOULD SPELL A VERY WARM AND MOSTLY SUNNY SUNDAY FOR MUCH OF THE REGION WITH HIGHS IN THE MID TO UPPER 80S. BY LATER SUNDAY NIGHT AND ESPECIALLY MONDAY DISTURBANCES SHOULD START EJECTING OUT OF THE APPROACHING PLAINS UPPER LOW...UNDERCUTTING HIGH LATITUDE BLOCKING IN THE PERSISTENTLY ACTIVE SOUTHERN BRANCH OF THE JET STREAM. LATEST MODEL SOLUTIONS ARE HINTING IN THIS PATTERN THAT BAROCLINICITY AND INSTABILITY FOCUSED FROM THE RED RIVER VALLEY TOWARD THE GULF COAST WILL PROVIDE A FOCUS FOR THUNDERSTORM COMPLEXES RIDING SOUTHEAST AND BLENDED GUIDANCE IS CATCHING ON TO THIS. MONDAY AND MONDAY NIGHT POPS ARE MOST STRONGLY FOCUSED IN SOUTHERN (AND ESPECIALLY SOUTHWESTERN) ZONES AND IT IS QUITE POSSIBLE POPS COULD TREND EVEN MORE WEIGHTED TOWARD THE COAST. IT IS NOT UNTIL TUESDAY OR WEDNESDAY WHEN THE UPPER LOW SHOULD COME OVER THE REGION AND POSITIVELY FORCE SOLID RAIN AND EMBEDDED STORM OPPORTUNITIES ACROSS THE WHOLE OF THE LOWER MS VALLEY. MUCH DRIER WEATHER LOOKS TO MOVE IN FOR MIDDLE OF THE WEEK INTO THE WEEKEND AS UPPER RIDGING TAKES HOLD ONCE AGAIN. /BB/ && .AVIATION...AS A WARM FRONT PUSHES NORTHEAST ACROSS THE AREA LATER TONIGHT...EXPECT INCREASING CHANCES FOR TSRA AND LOWER CIGS...ESPECIALLY ALONG AND NORTHWEST OF THE HEZ-JAN-GTR CORRIDOR IN THE 03Z-12Z TIME FRAME. DRIER AIR WILL BECOME TO MOVE BACK IN SATURDAY FROM THE WEST...BUT THERE WILL BE LINGERING CHANCES FOR TSRA ESPECIALLY IN THE HBG/PIB AREA. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE AFTERNOON INTO THE EVENING HOURS. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 85 67 87 / 71 40 8 7 MERIDIAN 68 84 66 86 / 66 50 11 7 VICKSBURG 70 87 66 87 / 74 26 8 9 HATTIESBURG 71 85 68 89 / 42 45 10 8 NATCHEZ 71 85 68 86 / 53 31 7 7 GREENVILLE 67 86 63 82 / 97 22 5 9 GREENWOOD 67 86 63 83 / 96 34 8 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28/15/BB/EC
Hazardous weather outlook, Apr 24, 3:48 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT FRI APR 24 2015 ARZ074-075-LAZ007>009-015-MSZ018-019-034-040-041-252100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY- 348 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE STORMS ARE LIKELY TONIGHT IN THE ARKLAMISS DELTA REGION WITH SIGNIFICANT SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WIND GUSTS GREATER THAN 75 MPH AND POSSIBLE STRONG TORNADOES. IN ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER 10 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT. LAZ016-023>026-MSZ025>033-035>039-042-047-252100- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN- 348 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...ELEVATED TIMING...MAINLY TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY TONIGHT FLOODING THREAT...ELEVATED TIMING...TONIGHT SEVERE STORMS ARE EXPECTED LATE TONIGHT...MAINLY NORTHWEST OF A NATCHEZ TO VICKSBURG TO MACON LINE. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...TORNADOES...AND HAIL. IN ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER MIDNIGHT. THERE IS A LIMITED THREAT FOR ISOLATED SEVERE STORMS TO LINGER INTO SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SATURDAY. MSZ043>046-048>062-252100- MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN-LINCOLN- 348 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH SATURDAY SEVERE STORMS ARE POSSIBLE LATE TONIGHT MAINLY NORTH OF BROOKHAVEN TO LAUREL LINE. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL...AND A TORNADO WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER MIDNIGHT. A LIMITED THREAT FOR ISOLATED SEVERE STORMS WILL CONTINUE THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH SATURDAY. MSZ063>066-072>074-252100- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 348 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES THREAT...LIMITED TIMING...SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...AND POSSIBLY A TORNDADO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY. EC && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 25, 12:13 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 AM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND DMG BASTROP 32.77N 91.91W
04/24/2015 MOREHOUSE LA LAW ENFORCEMENT
SEVERAL TREES DOWNED ACROSS MOREHOUSE PARISH
&&
DLLocal storm report, Apr 25, 12:53 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 AM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
04/25/2015 EAST CARROLL LA LAW ENFORCEMENT
DOWNED UTILITY LINES AND SNAPPED UTILITY POLES IN EAST
CARROLL PARISH
&&
DLLocal storm report, Apr 25, 1:01 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND DMG OAK GROVE 32.86N 91.39W
04/25/2015 WEST CARROLL LA LAW ENFORCEMENT
TREES AND UTILITY POLES DOWNED AROUND WEST CARROLL PARISH
1220 AM TSTM WND DMG DARNELL 32.68N 91.45W
04/25/2015 WEST CARROLL LA LAW ENFORCEMENT
TREE DOWNED ACROSS LA HWY 17
&&
DLLocal storm report, Apr 25, 1:06 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM TSTM WND GST 1 N ONWARD 32.74N 90.94W
04/25/2015 M83.00 MPH SHARKEY MS BROADCAST MEDIA
MEASURED ON ROOF OF STATIONARY STORM CHASE VEHICLE
&&
DLSpecial weather statement, Apr 25, 1:11 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
111 AM CDT SAT APR 25 2015
MSZ026>030-032-033-036-037-250700-
ATTALA MS-OKTIBBEHA MS-WEBSTER MS-CARROLL MS-GRENADA MS-HOLMES MS-
MONTGOMERY MS-CLAY MS-CHOCTAW MS-
111 AM CDT SAT APR 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CARROLL...MONTGOMERY... WEBSTER...NORTH CENTRAL
ATTALA...NORTHWESTERN OKTIBBEHA...WESTERN CLAY...NORTHERN
CHOCTAW...SOUTHEASTERN GRENADA AND NORTHERN HOLMES COUNTIES UNTIL
200 AM CDT...
AT 110 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GORE SPRINGS TO NEAR
WINONA TO NEAR TCHULA...AND MOVING EAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WINONA...DUCK HILL AND GORE SPRINGS AROUND 115 AM CDT.
KILMICHAEL...LODI AND SWEATMAN AROUND 120 AM CDT.
BLACK HAWK AROUND 125 AM CDT.
EMORY...BELLEFONTAINE AND EMBRY AROUND 130 AM CDT.
EUPORA AND VAIDEN AROUND 135 AM CDT.
MATHISTON...SHERWOOD AND CLARKSON AROUND 140 AM CDT.
MABEN AND CUMBERLAND AROUND 145 AM CDT.
PHEBA AROUND 150 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FRENCH CAMP...
MANTEE...CARROLLTON AND WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3386 8951 3372 8951 3372 8919 3374 8919
3376 8893 3381 8893 3381 8872 3355 8891
3326 8937 3321 9033 3334 9019 3333 9017
3335 9017 3385 8961
TIME...MOT...LOC 0610Z 269DEG 61KT 3383 8962 3354 8975 3323 9030
17Local storm report, Apr 25, 1:27 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
127 AM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 7 NW LEFLORE 33.77N 90.13W
04/25/2015 GRENADA MS EMERGENCY MNGR
TREE DOWNED ALONG MS HWY 8 NEAR THE GRENADA TALLAHATCHIE
COUNTY LINE.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:21 PM CDT | Special Weather Statement | JAN | Washington | 39 min |
| Apr 24, 8:52 PM CDT | Special Weather Statement | JAN | Leflore | 38 min |
| Apr 24, 10:31 PM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 44 min |
| Apr 24, 11:08 PM CDT | Special Weather Statement | JAN | Holmes | 52 min |
| Apr 24, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 59 min |
| Apr 24, 11:18 PM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Apr 24, 11:44 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Apr 25, 12:01 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 29 min |
| Apr 25, 12:09 AM CDT | Tornado Warning | JAN | Issaquena, Washington | 66 min |
| Apr 25, 12:18 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 57 min |
| Apr 25, 12:24 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 51 min |
| Apr 25, 12:39 AM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 51 min |
| Apr 25, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 55 min |
| Apr 25, 1:11 AM CDT | Special Weather Statement | JAN | Carroll, Choctaw, Montgomery, Webster | 49 min |
| Apr 25, 1:16 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 44 min |
| Apr 25, 1:22 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 38 min |
| Apr 25, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 52 min |
| Apr 25, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 61 min |
| Apr 25, 2:01 AM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 44 min |
| Apr 25, 2:23 AM CDT | Tornado Warning | JAN | Leake, Neshoba, Newton, Scott | 47 min |
| Apr 25, 2:33 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 42 min |
| Apr 25, 2:54 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 66 min |
| Apr 25, 3:42 AM CDT | Special Weather Statement | JAN | Lauderdale | 48 min |
| Apr 25, 4:45 AM CDT | Special Weather Statement | JAN | Winston | 30 min |
| Apr 25, 9:53 AM CDT | River Flood Warning | JAN | Yazoo | 9 days |
| Apr 25, 12:46 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| Apr 25, 1:33 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.